Chemo delayed as white blood count not sufficient and now one leg thinner than the other

My dads fourth chemo is delayed by a week as his white blood count isn;t sufficient. i know this can be common and he had it with his third session but is it common to have it delayed twice? His right leg is also now a lot thinner than his left, the doctor noticed this immediately the other week and added it to dad's notes. His left arm was noticable thinner than his right before he started chemo but the oncologist didn't know what this could be and maybe just from the fact that he hasn't been able to do much cause of his breathing. Has anyone else noticed that there limbs get thinner from either the cancer or the chemo and has anyone else had the chemo session delayed twice as their white blood count wasn't ready?

Thanks

3 Replies

oldestnewest
  • Hi There.

    I don't know about the limbs problem, but my chemo was delayed probably three times out of five, because my blood count was too low. It was a bit of a downer, but didn't really cause any other problems.

    Bill

  • Hi Bill,

    Thanks for responding, Its reassuring to hear that others have had theirs delayed too. Dad sees it as a bonus week as he feels good at the moment so an extra week of feeling like this before the next session.

    Thanks again

  • Hi there,

    I was a chemotherapy/oncology nurse for several years(not too long ago!) and it was not uncommon for patients to have their chemo delayed on more than one occasion and sometimes consecutive weeks. Don't worry.

    Beth

You may also like...